Testing linearity in a cointegrating STR model for the money demand function: International evidence from G-7 countries
Chien-Chiang Lee (),
Pei-Fen Chen and
Chun-Ping Chang
Mathematics and Computers in Simulation (MATCOM), 2007, vol. 76, issue 4, 293-302
Abstract:
The motivation behind this paper is to re-investigate the stability of the long-run money demand function (MDF) in a non-linear cointegrating framework for G-7 countries. Previous studies on non-linearity in the MDF are only related to the short-run dynamics and assume that long-run cointegrating relations are linear, which according to economic theory need not be the case. Thus, we really need to focus on the variables in the long-run MDF and their determinants through the adoption of a cointegrating smooth transition regression (CSTR) test developed by [I. Choi, P. Saikkonen, Testing linearity in cointegrating smooth transition regressions, Economet. J. 7 (2004) 341–365]. The reason is due to this model being more general than the traditional STR model in that it may contain several transition functions and has more than a single transition variable. Our evidence demonstrates the existence of a non-linear cointegrating relationship, and as such several transition variables should be of more concern under the non-linear hypothesis. Overall, we propose more possibilities that will bring about the unstable phenomenon of the long-run MDF.
Keywords: Smooth transition regression; Non-linear cointegration; Money demand function; G-7 countries (search for similar items in EconPapers)
Date: 2007
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S037847540700002X
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:76:y:2007:i:4:p:293-302
DOI: 10.1016/j.matcom.2006.12.012
Access Statistics for this article
Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens
More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().